MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE
Model Number IPN920060
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
Physician found the guidewire kinked and bent during use.It was reported there was resistance with the needle and the wire was frayed upon removal.A second insertion with a new catheter kit was successful.No patient harm reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The actual sample was not returned; however, the customer provided one photo for analysis.The complaint of swg kinked was not able to be confirmed by the photo as the photo only shows the lidstock.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." in addition, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one image showing the kit lidstock from a picc kit.Analysis of the guide wire(s) or introducer needle could not be performed as they were not pictured.The customer returned one, opened picc kit for analysis.Signs of use in the form of biological material were observed on both guide wires.Further analysis of the bill of materials confirmed that two guide wire assemblies are meant to be included within this kit.Visual analysis revealed that the 45cm guide wire was kinked/bent towards the distal end.Microscopic examination confirmed the damage and revealed that the distal weld was secure and intact.No defects or anomalies were observed with the introducer needle.The kink/bend measured 11mm from the distal weld.The guide wire total length measured 45cm, which is within the specification limits of 43.75mm-46.25mm per the guide wire product drawing.The outer diameter measured 0.0175", which is within the specification limits of 0.160"-0.185" per the guide wire product drawing.The introducer needle inner diameter measured 0.0240" , which is within the specification limits of 0.0226"-0.0240" per the cannula product drawing.The guide wire was passed through the returned introducer needle.Little to no resistance was observed as the guide wire passed completely through the needle.Performed per ifu statement , "advance guidewire into introducer needle".A manual tug test confirmed that the coiled section of the 45cm guide wire was intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed a small kink/bend on the 45cm guide wire.Despite the damage, the guide wire met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16715893
Report Number9680794-2023-00267
Device Sequence Number7274392
Product Code LJS
UDI-Device Identifier10801902192643
UDI-Public10801902192643
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberIPN920060
Device Catalogue NumberPR-35052-HPHNM
Device Lot Number13F22J0727
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer05/03/2023
03/05/2024
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/05/2023
03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient Age50 YR
Patient SexUnknown